New York, 2015

Winter Storm in New York, February 8 to 9, 2015

February 8 to 9, 2015 · NWS BUF · 8 events in 8 counties and zones

Low pressure moved across Ohio and Pennsylvania to the Virginia Coast. The system brought a light general snowfall to the area.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$115,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

Low pressure moved across Ohio and Pennsylvania to the Virginia Coast. The system brought a light general snowfall to the area. The northerly flow crossing the warmer waters of Lake Ontario and higher elevations resulted in enhanced snowfall amounts across parts of the Genesee Valley and northern Finger Lakes. Given the harsh winter conditions, the effects of this storm on the region were generally minimal with just some delays and longer travel times. Specific snowfall reports included: 14 inches near Walworth; 12 inches near Montezuma, Geneva and Rochester; and 9 inches near Corfu, Pulaski, Warsaw and Lyndonville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Feb 8, 10:07 AM EST, 2 hours 53 minutes earlier.

Area forecast discussion, Feb 8, 10:07 AM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1007 AM EST SUN FEB 8 2015

.SYNOPSIS...
DEVELOPING LOW PRESSURE JUST SOUTH OF THE GREAT LAKES WILL SLIDE
SOUTHEASTWARD ALONG A STALLED OUT FRONTAL BOUNDARY TODAY THROUGH
MONDAY...BEFORE DRIFTING OFF THE VIRGINIA COASTLINE MONDAY NIGHT.
THIS SYSTEM WILL INITIALLY BRING SOME SNOW TO LOCATIONS FROM
ROCHESTER NORTHEASTWARD TODAY...WHILE A WINTRY MIX OF PRECIPITATION
FALLS ACROSS PORTIONS OF THE NIAGARA FRONTIER...INTERIOR PORTIONS OF
THE FINGER LAKES...AND WESTERN SOUTHERN TIER. COLDER AIR WRAPPING IN
AROUND THE LOW WILL THEN FORCE A CHANGEOVER TO ALL SNOW
TONIGHT...WITH ACCUMULATING SNOW THEN EXPECTED TO CONTINUE THROUGH
MONDAY BEFORE DIMINISHING MONDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
STATIONARY FRONT ALONG THE SOUTHERN EDGE OF THE GREAT LAKES THEN
EASTWARD TO THE SOUTHERN TIER OF NEW YORK STATE HAS DEVELOPING LOW
PRESSURE AREA NEAR THE SOUTHERN TIP OF LAKE MICHIGAN AS OF 15Z.
SURFACE OBSERVATIONS AND RADAR SHOW SOME LIGHT SNOW WELL NORTH OF
THIS BOUNDARY THE SOME FOGGY CONDITIONS JUST NORTH OF THE FRONT
ACROSS LOWER MICHIGAN AND PORTIONS OF WESTERN NY.

DURING THE COURSE OF TODAY AND TONIGHT...THE MAIN SURFACE FRONTAL
BOUNDARY WILL SLOWLY SAG SOUTHWARD IN RESPONSE TO STRONG ARCTIC HIGH
PRESSURE BUILDING ACROSS CENTRAL AND NORTHERN QUEBEC...WHILE THE
AFOREMENTIONED SURFACE LOW SLIDES SOUTHEASTWARD ALONG THE FRONT AND
REACHES WESTERN OHIO BY THIS EVENING...AND THE MARYLAND PANHANDLE BY
MONDAY MORNING. OUT AHEAD OF THIS LATTER FEATURE...DEVELOPING WARM
ADVECTION ALOFT AND CONSEQUENT INCREASING ISENTROPIC LIFT/
OVERRUNNING OF THE COLDER SURFACE AIRMASS WILL RESULT IN THE
REDEVELOPMENT OF FAIRLY WIDESPREAD PRECIPITATION ACROSS THE AREA BY
THE LATE MORNING/MIDDAY HOURS...WHICH WILL THEN CONTINUE THROUGH
THIS AFTERNOON AND TONIGHT AS THE CENTER OF THE LOW SLIDES BY TO OUR
SOUTH AND WEST.

IN TERMS OF PRECIPITATION TYPE...EXPECT THE ATMOSPHERIC COLUMN TO
REMAIN COLD ENOUGH TO SUPPORT ALL SNOW FROM ROUGHLY NIAGARA COUNTY
OVER TO THE ROCHESTER AREA AND POINTS NORTHWARD AND EASTWARD
TODAY...WHERE A MODEL/WPC QPF CONSENSUS SUPPORTS GENERAL ACCUMS OF 2
TO 3 INCHES. MEANWHILE TO THE SOUTH OF THIS LINE...THE PRESENCE OF
WARMER AIR ALOFT SHOULD ALLOW FOR A MIXED BAG OF PRECIPITATION AND
DECREASING SNOWFALL ACCUMULATIONS WITH INCREASING SOUTHWARD
EXTENT...WITH PTYPE LIKELY RANGING FROM A MIX OF SNOW AND SLEET
ACROSS THE BUFFALO AREA TO JUST PLAIN RAIN ALONG THE NY/PA
BORDER...WHERE SURFACE TEMPERATURES WILL BE LIKELY TO ACTUALLY
REMAIN A BIT ABOVE FREEZING THROUGH THE DAY. IN BETWEEN THERE WILL
LIKELY BE A NARROW SWATH IN WHICH A MIX OF SNOW...SLEET AND FREEZING
RAIN SHOULD BE MORE COMMON...AND WILL LIKELY LEAD TO SOME LIGHT ICE
ACCUMULATIONS OF UP TO A TENTH OF AN INCH.

THEN AS THE LOW PASSES BY TO OUR SOUTHWEST TONIGHT AND GRADUALLY
DRAWS COLDER AIR SOUTHWARD ACROSS OUR REGION...THE ATMOSPHERIC
COLUMN WILL COOL AND FORCE THE MIXED PRECIPITATION SOUTH OF BUFFALO
AND ROCHESTER TO GRADUALLY CHANGEOVER TO ALL SNOW FROM NORTH TO
SOUTH...WITH AREAS ALONG THE PENNSYLVANIA LINE LIKELY SEEING THIS
TRANSITION COMPLETE DURING THE OVERNIGHT HOURS. ELSEWHERE...
WIDESPREAD LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE ACROSS
THE REMAINDER OF THE REGION...WITH A GENERAL MODEL/WPC QPF CONSENSUS
SUGGESTING FAIRLY WIDESPREAD ADDITIONAL SNOWFALL ACCUMULATIONS OF 2
TO 4 INCHES...SAVE FOR NEAR THE PENNSYLVANIA LINE WHERE AMOUNTS WILL
BE A LITTLE LOWER DUE TO THE EFFECTS OF THE LINGERING WINTRY MIX. AS
HAS BEEN INDICATED PREVIOUSLY...THE GREATEST AMOUNTS WILL BE MOST
LIKELY FROM THE GENESEE VALLEY EASTWARD INTO CENTRAL NEW YORK.

PUTTING ALL OF THE ABOVE TOGETHER IN CONJUNCTION WITH THE ADDITIONAL
SNOWFALL EXPECTED MONDAY AND MONDAY NIGHT /MORE INFO ON WHICH
FOLLOWS IN THE SHORT TERM SECTION BELOW/...THE EXISTING WINTER STORM
WARNINGS WILL REMAIN IN EFFECT FROM THE LOWER AND MIDDLE GENESEE
VALLEY NORTHEASTWARD...WHERE EVENT TOTAL ACCUMULATIONS OF 10 TO 14
INCHES WILL BE POSSIBLE BY THE TIME ALL IS SAID AND DONE MONDAY
NIGHT. FURTHER TO THE SOUTH AND WEST ACROSS EXTREME FAR WESTERN NEW
YORK AND THE SOUTHERN TIER...TOTAL SNOWFALL ACCUMULATIONS LOOK TO BE
LOWER AND GENERALLY IN THE ADVISORY RANGE...SO HAVE CONVERTED THE
REMAINING WINTER STORM WATCHES FOR THESE AREAS TO LONG-DURATION
WINTER WEATHER ADVISORIES...WHICH BEGIN THIS MORNING SO AS TO ALSO
COVER ANY MIXED PRECIPITATION THAT OCCURS TODAY.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
A LOW AMPLITUDE SPLIT FLOW WILL BE FOUND OVER THE COUNTRY TO START
THIS PERIOD...BUT AS WE PROGRESS THROUGH THE WEEK...DEVELOPMENTS
OVER THE NORTHERN PACIFIC WILL LEAD TO SIGNIFICANT AMPLIFICATION OF
THE FLOW OVER THE NORTH AMERICAN CONTINENT. THIS WILL BRING AN END
TO A SHORT LIVED 'WARM UP'...AS TEMPERATURES THAT WILL FLIRT CLOSE
TO NORMAL WILL TREND BACK TOWARDS MORE FAMILIAR TERRITORY. IN
FACT...THE MERCURY WILL SPIRAL DOWN TO SOME OF THE LOWEST OF THE
SEASON IN THE LONGER RANGE...BUT THAT WILL BE ADDRESSED IN THE NEXT
SECTION OF THIS DISCUSSION.

IN THE MEANTIME...A WEAKENING SOUTHERN STREAM STORM SYSTEM WILL
STILL BE IMPACTING OUR FORECAST AREA ON MONDAY. THE AREA OF LOW
PRESSURE WILL SLOWLY DRIFT ACROSS THE MID ATLANTIC STATES DURING THE
COURSE OF THE DAY...WHILE A LARGE AREA OF STEADY SNOW ASSOCIATED
WITH ITS DEFORMATION ZONE WILL GRADUALLY SETTLE SOUTHEAST AND MOVE
OUT OF OUR REGION. NEVERTHELESS...SEVERAL MORE INCHES OF SNOW WILL
FALL ACROSS OUR FORECAST AREA...PARTICULARLY EAST OF THE GENESEE
VALLEY.

WHILE LOW AMPLITUDE RIDGING WILL BUILD ACROSS THE GREAT LAKES MONDAY
NIGHT...A NORTHERLY UPSLOPE FLOW WILL BECOME ESTABLISHED. THIS IN
COMBINATION WITH SOME ENHANCEMENT OFF LAKE ONTARIO WILL KEEP A
WEALTH OF LOW CLOUDS IN PLACE OVER THE BULK OF OUR REGION...BUT WITH
A LACK OF ANY SIGNIFICANT MOISTURE IN THE DENDRITIC GROWTH ZONE...
THERE WILL BE THE POTENTIAL FOR SOME FREEZING DRIZZLE. ANY SNOW
ACCUMULATIONS SHOULD BE UNDER AN INCH...BUT OF MORE CONCERN WILL BE
THE RISK FOR THE FREEZING DRIZZLE...WHICH WILL BE GREATEST OVER THE
GENESEE VALLEY AND FINGER LAKES REGION.

ON TUESDAY...HIGH PRESSURE WILL SLIDE EAST ACROSS THE LOWER GREAT
LAKES WITH THE NORTHERLY UPSLOPE FLOW GRADUALLY WEAKENING DURING THE
COURSE OF THE DAY. THIS WILL LEAD TO SLOW CLEARING WITH ANY MORNING
SNOW SHOWERS GRADUALLY TAPERING OFF AND ENDING AS FLURRIES DURING
THE MIDDAY AND AFTERNOON.

WHILE THE AXIS OF THE SFC HIGH WILL PASS OVER THE FORECAST AREA
TUESDAY NIGHT...MID AND UPPER LEVEL MOISTURE IS EXPECTED TO SPREAD
BACK ACROSS THE REGION IN ADVANCE OF THE NEXT SHORTWAVE.
REGARDLESS...AN UNEVENTFUL NIGHT WITH NO PRECIPITATION IS EXPECTED.
TEMPERATURES WILL DROP INTO THE SINGLE DIGITS ACROSS MANY OF THE WRN
COUNTIES AND BELOW ZERO ACROSS THE NORTH COUNTRY.

A DISORGANIZED AREA OF LOW PRESSURE OVER THE MID WEST WEDNESDAY
MORNING WILL PUSH EAST AND SPREAD SOME LIGHT SNOW ACROSS OUR REGION
LATE IN THE DAY. ACCUMULATIONS WILL BE INSIGNIFICANT DURING THE
DAYLIGHT HOURS...BUT A POTENT NORTHERN STREAM SHORTWAVE WILL THEN
DIVE ACROSS THE UPPER GREAT LAKES WEDNESDAY NIGHT...AND THIS WILL
HELP TO CONSOLIDATE/STRENGTHEN THE SFC LOW AS IT WILL PASS BY TO OUR
SOUTH. HAVE SIGNIFICANTLY RAISED THE POPS FOR WEDNESDAY NIGHT AS
ACCUMULATING SNOW LOOKS MORE LIKELY.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
TEMPERATURES WILL AVERAGE WELL BELOW NORMAL DURING THIS PERIOD AS AN
IMPRESSIVE +PNA PATTERN WILL BE IN PLACE ACROSS NORTH AMERICA. AN
EXPANSIVE CLOSED LOW OVER THE NORTHERN PACIFIC WILL PUMP UP THE WEST
COAST RIDGE RESPONSIBLE FOR THE HIGHLY AMPLIFIED FLOW...AND THIS
WILL ENCOURAGE AT LEAST A PORTION OF THE FRIGID AIR POOLED OVER
EASTERN CANADA TO BE SIPHONED ACROSS THE NORTHEAST AND LOWER GREAT
LAKES.

DOWNSCALING TO THE SFC FEATURES DURING THIS PERIOD...
LOW PRESSURE OVER PENNSYLVANIA THURSDAY MORNING WILL PUSH EAST
DURING THE COURSE OF THE DAY...AND MUCH LIKE THE STORM SYSTEM FROM
MONDAY...THE ASSOCIATED SHIELD OF ACCUMULATING SNOW WITHIN ITS
DEFORMATION ZONE WILL GRADUALLY EXIT OUR FORECAST AREA. IN THE WAKE
OF THIS FEATURE...ARCTIC HIGH PRESSURE OVER THE CANADIAN PRAIRIES
WILL SETTLE TO THE SOUTH AND HELP TO CIRCULATE NOTABLY COLDER AIR
BACK ACROSS THE LOWER GREAT LAKES. AFTER EARLY HIGHS IN THE
TEENS...THIS SHOULD LEAD TO FALLING TEMPERATURES THURSDAY AFTERNOON.

THE STAGE WILL BE SET FOR A VERY COLD NIGHT THURSDAY NIGHT AS THE
ARCTIC HIGH WILL DRIFT ACROSS THE OHIO VALLEY WHILE H85 TEMPS OF
-24C WILL SETTLE ACROSS THE LOWER GREAT LAKES. THIS WILL ENCOURAGE
SCATTERED LAKE SUPPORTED SNOW SHOWERS AS NEAR SFC TEMPS ONCE AGAIN
PLUNGE BELOW ZERO F OUR MIN TEMPS ACROSS ALL OF THE FORECAST AREA.
TEMPS EAST OF LK ONTARIO WILL DROP TO DOUBLE DIGITS BELOW ZERO.

WHILE LOW LEVEL RIDGING IS FORECAST TO BE IN PLACE FOR FRIDAY AND
SATURDAY...A CYCLONIC FLOW ALOFT WITH H85 TEMPS AVERAGING -24C WILL
CONTINUE TO SUPPORT FLURRIES AND SCATTERED SNOW SHOWERS. HIGHS ON
FRIDAY WILL LIKELY REMAIN IN THE SINGLE DIGITS F.

IT IS WORTH NOTING THAT THE ECMWF WAS NOT AVAILABLE FOR
CONSIDERATION WITH THIS FORECAST PACKAGE.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
AS OF 1145Z...REGIONAL SURFACE ANALYSIS SHOWS LOW PRESSURE CENTERED
NEAR CHICAGO...WITH AN ATTENDANT QUASI-STATIONARY FRONTAL BOUNDARY
EXTENDING EASTWARD INTO...AND ROUGHLY BISECTING THE WESTERN SOUTHERN
TIER. TO THE NORTH OF THIS BOUNDARY...PERIODIC LIGHT SNOW CONTINUES
PASS ACROSS SOUTHERN ONTARIO...EASTERN LAKE ONTARIO...AND THE NORTH
COUNTRY...WITH THE REMAINDER OF THE REGION STILL QUIET AND DRY AS OF
THIS WRITING. AT THIS TIME...FLIGHT CONDITIONS RANGE FROM IFR TO
MVFR NORTH OF THE FRONT...TO MAINLY VFR TO ITS SOUTH.

DURING THE COURSE OF TODAY AND TONIGHT...THE MAIN SURFACE FRONTAL
BOUNDARY WILL SLOWLY SAG SOUTHWARD IN RESPONSE TO STRONG ARCTIC HIGH
PRESSURE BUILDING ACROSS CENTRAL AND NORTHERN QUEBEC...WHILE THE
AFOREMENTIONED SURFACE LOW SLIDES SOUTHEASTWARD ALONG THE FRONT AND
REACHES WESTERN OHIO BY THIS EVENING...AND THE MARYLAND PANHANDLE BY
MONDAY MORNING. OUT AHEAD OF THIS LATTER FEATURE...DEVELOPING WARM
ADVECTION ALOFT AND CONSEQUENT INCREASING ISENTROPIC LIFT/
OVERRUNNING OF THE COLDER SURFACE AIRMASS WILL RESULT IN THE
REDEVELOPMENT OF FAIRLY WIDESPREAD PRECIPITATION ACROSS THE AREA BY
THE LATE MORNING/MIDDAY HOURS...WHICH WILL THEN CONTINUE THROUGH
THIS AFTERNOON AND TONIGHT AS THE CENTER OF THE LOW SLIDES BY TO OUR
SOUTH AND WEST.

IN TERMS OF PRECIPITATION TYPE...EXPECT THE ATMOSPHERIC COLUMN TO
REMAIN COLD ENOUGH TO SUPPORT ALL SNOW FROM ROUGHLY KIAG OVER TO THE
KROC AND POINTS NORTHWARD AND EASTWARD TODAY. TO THE SOUTH OF THIS
LINE...THE PRESENCE OF WARMER AIR ALOFT SHOULD ALLOW FOR A MIXED BAG
OF PRECIPITATION...WITH PTYPE LIKELY RANGING FROM A MIX OF SNOW AND
SLEET AROUND KBUF TO JUST PLAIN RAIN ALONG THE NY/PA BORDER...WHERE
SURFACE TEMPERATURES WILL BE LIKELY TO ACTUALLY REMAIN A BIT ABOVE
FREEZING THROUGH THE DAY. AS WE GET INTO TONIGHT...THE MIXED
PRECIPITATION SOUTH OF KBUF WILL CHANGE OVER TO ALL SNOW AS COLDER
AIR GETS DRAWN SOUTHWARD INTO THE REGION.

IN TERMS OF FLIGHT CONDITIONS...EXPECT GENERAL IFR TO MVFR
CONDITIONS TO LARGELY PERSIST ALONG AND NORTH OF THE FRONT THROUGH
THE PERIOD...WITH IFR BECOMING INCREASINGLY COMMONPLACE AS THE SNOW
REDEVELOPS TODAY. SOUTH OF THE BOUNDARY AND WHERE MIXED PRECIP IS IN
PLACE...EXPECT A MIXED BAG OF CONDITIONS RANGING FROM VFR TO IFR
TODAY...BEFORE DETERIORATION TO ALL IFR TAKES PLACE TONIGHT AS THE
PRECIPITATION TRANSITIONS OVER TO ALL SNOW.

OUTLOOK...
MONDAY...IFR IN SNOW.
MONDAY NIGHT...IFR/MVFR IN DIMINISHING LIGHT SNOW/POSSIBLE FREEZING
DRIZZLE.
TUESDAY...AREAS OF MVFR...WITH SCATTERED SNOW SHOWERS AND POSSIBLE
BRIEF LOCALIZED IFR SOUTH OF LAKE ONTARIO.
WEDNESDAY...VFR IN THE MORNING...THEN A CHANCE OF MVFR/IFR IN SNOW
IN THE AFTERNOON.
WEDNESDAY NIGHT AND THURSDAY...SNOW LIKELY WITH AREAS OF IFR.

&&

.MARINE...
STRONG HIGH PRESSURE WILL REMAIN PARKED OVER CENTRAL AND NORTHERN
QUEBEC TODAY THROUGH MONDAY AS A SLOW MOVING AREA OF LOW PRESSURE
SLIDES ACROSS THE OHIO VALLEY AND EVENTUALLY OFF THE VIRGINIA
COASTLINE. THE TIGHT PRESSURE GRADIENT BETWEEN THESE TWO SYSTEMS
WILL PRODUCE BRISK NORTHEASTERLIES ON LAKE ONTARIO RIGHT THROUGH
MONDAY...RESULTING IN ADVISORY-LEVEL CONDITIONS ALONG THE SOUTH
SHORE OF THE LAKE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WARNING UNTIL 4 AM EST TUESDAY FOR NYZ002>008-
     011>014.
     WINTER WEATHER ADVISORY UNTIL 4 AM EST TUESDAY FOR NYZ001-010-
     019>021-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST MONDAY FOR LOZ042-043.
         SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR LOZ044.

&&

SYNOPSIS...JJR/WCH
NEAR TERM...JJR/WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Feb 8, 10:32 AM EST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1032 AM EST SUN FEB 8 2015

NYZ002>008-011>014-091545-
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-
1032 AM EST SUN FEB 8 2015

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-010-019>021-085-091545-
NIAGARA-NORTHERN ERIE-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
1032 AM EST SUN FEB 8 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-091545-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1032 AM EST SUN FEB 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Feb 8, 10:51 AM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1051 AM EST SUN FEB 8 2015

NYZ002>008-081645-
CAYUGA NY-JEFFERSON NY-LEWIS NY-MONROE NY-ORLEANS NY-OSWEGO NY-WAYNE
NY-
1051 AM EST SUN FEB 8 2015

...LIGHT FREEZING RAIN OR FREEZING DRIZZLE TO IMPACT THE AREA...

* AN AREA OF LOW CLOUDS AND LIGHT FREEZING RAIN OR FREEZING DRIZZLE
  HAS SETTLED INTO THE LAKE ONTARIO BASIN. ALTHOUGH A HEAVY
  ACCUMULATION OF ICE IS NOT EXPECTED...THERE MAY BE ENOUGH TO COAT
  UNTREATED ROADS AND PRODUCE VERY SLICK DRIVING CONDITIONS. THE
  LIGHT FREEZING PRECIPITATION IS EXPECTED TO MIX WITH SNOW PELLETS
  AND LIGHT SNOW LATER THIS AFTERNOON AND CONTINUE AS SNOW THROUGH
  TONIGHT AND MONDAY MORNING.

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 51.

IF TRAVELING ACROSS THE AREA...SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION. WATCH OUT FOR SLICK SPOTS ON AREA ROADWAYS.
IN ADDITION...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.

LAT...LON 4410 7518 4363 7512 4342 7553 4348 7581
      4315 7588 4326 7620 4322 7647 4304 7671
      4300 7786 4314 7790 4315 7824 4338 7820
      4324 7755 4328 7700 4354 7624 4380 7624
      4390 7645 4392 7614 4411 7638 4440 7583

HIBBERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter storm. Local standard time, as filed.

Winter Storm, Orleans

When
February 8, 1:00 PM EST to February 9, 6:00 AM EST
Where
Orleans forecast zone
Property damage
$15,000
Reported by
COOP Observer
Coordinates
43.251, -78.189 (the zone’s center; the record gives no point)

Winter Storm, Monroe

When
February 8, 1:00 PM EST to February 9, 6:00 AM EST
Where
Monroe forecast zone
Property damage
$15,000
Reported by
ASOS
Coordinates
43.165, -77.636 (the zone’s center; the record gives no point)

Winter Storm, Wayne

When
February 8, 1:00 PM EST to February 9, 6:00 AM EST
Where
Wayne forecast zone
Property damage
$15,000
Reported by
COOP Observer
Coordinates
43.066, -76.978 (the zone’s center; the record gives no point)

Winter Storm, Northern Cayuga

When
February 8, 1:00 PM EST to February 9, 6:00 AM EST
Where
Northern Cayuga forecast zone
Property damage
$10,000
Reported by
CoCoRaHS
Coordinates
43.010, -76.574 (the zone’s center; the record gives no point)

Winter Storm, Genesee

When
February 8, 1:00 PM EST to February 9, 6:00 AM EST
Where
Genesee forecast zone
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
43.001, -78.194 (the zone’s center; the record gives no point)

Winter Storm, Wyoming

When
February 8, 1:00 PM EST to February 9, 6:00 AM EST
Where
Wyoming forecast zone
Property damage
$15,000
Reported by
COOP Observer
Coordinates
42.702, -78.224 (the zone’s center; the record gives no point)

Winter Storm, Livingston

When
February 8, 1:00 PM EST to February 9, 6:00 AM EST
Where
Livingston forecast zone
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
42.728, -77.775 (the zone’s center; the record gives no point)

Winter Storm, Ontario

When
February 8, 1:00 PM EST to February 9, 6:00 AM EST
Where
Ontario forecast zone
Property damage
$15,000
Reported by
COOP Observer
Coordinates
42.853, -77.300 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2015Every state in 2015This day in weather historyWarnings in New York, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 560239, 560240, 560241, 560242, 560243, 560244, 560245, 560246.